MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171040270
Medical Device Problem Codes Fluid/Blood Leak (1250); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon leaked from a hole.The target lesion was located in a mildly tortuous and moderately calcified left renal artery.A 4.0 x 20, 75cm mustang balloon was selected for use in a stenting procedure in the left renal artery and the left iliac artery.During the procedure, there was resistance when inserting the catheter with the wire.After the balloon catheter was inserted into the renal artery and the balloon was filled, it immediately became apparent that the balloon had a hole and contrast medium was leaking out.The balloon could not be expanded further.The procedure was completed with an alternate device.There were no patient complications as a result of this event, and the patient fully recovered.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation by manufacturer: a mustang device was received for analysis.As per the mustang specification, the catheter is compatible with a 0.035in (0.89 mm) guidewire.The investigator loaded a boston scientific 0.035in guidewire through the mustang device and removed it with no resistance encountered.The guidewire used by the customer was not returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 1mm distal from the distal markerband.A visual and tactile examination identified no issues with the shaft of the device.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23751424
Report Number2124215-2025-85575
Device Sequence Number15848861
Product Code LIT
UDI-Device Identifier08714729793496
UDI-Public(01)08714729793496(17)280722(10)37034939
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171040270
Device Catalogue NumberH74939171040270
Device Lot Number0037034939
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/20/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown